Alert archive / Colorado / Tornado Warnings in 2019
Tornado Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 8, 2019, 2:00 PM MDT for Kit Carson County, Colorado. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 2:00 PM MDT (20:00 UTC)
- Expired
- Jun 8, 2019, 2:15 PM MDT
- In force
- 15 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 51 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:00 PM MDT | TORNADO | 1 Nw Burlington, CO | LANDSPOUT TORNADO REPORTED. HAS SINCE DISSIPATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WFUS53 KGLD 082000
TORGLD
COC063-082015-
/O.NEW.KGLD.TO.W.0025.190608T2000Z-190608T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
200 PM MDT Sat Jun 8 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
East central Kit Carson County in east central Colorado...
* Until 215 PM MDT.
* At 159 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Burlington, moving southeast at 5 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Burlington.
This includes the following highways...
Interstate 70 in Colorado between mile markers 431 and 445.
Highway 385 between mile markers 182 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3928 10241 3938 10233 3931 10210 3919 10220
TIME...MOT...LOC 1959Z 303DEG 6KT 3930 10231
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JRM2 follow-up statements
130
WWUS53 KGLD 082003
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
203 PM MDT Sat Jun 8 2019
COC063-082015-
/O.CON.KGLD.TO.W.0025.000000T0000Z-190608T2015Z/
Kit Carson CO-
203 PM MDT Sat Jun 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR EAST
CENTRAL KIT CARSON COUNTY...
At 202 PM MDT, a confirmed tornado was located over Burlington,
moving southeast at 5 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Burlington.
This includes the following highways...
Interstate 70 in Colorado between mile markers 431 and 445.
Highway 385 between mile markers 182 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3928 10241 3938 10233 3931 10210 3919 10220
TIME...MOT...LOC 2002Z 303DEG 6KT 3930 10230
TORNADO...OBSERVED
HAIL...1.50IN
$$
JRM047
WWUS53 KGLD 082013
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
213 PM MDT Sat Jun 8 2019
COC063-082023-
/O.EXP.KGLD.TO.W.0025.000000T0000Z-190608T2015Z/
Kit Carson CO-
213 PM MDT Sat Jun 8 2019
...THE TORNADO WARNING FOR EAST CENTRAL KIT CARSON COUNTY WILL EXPIRE
AT 215 PM MDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3928 10241 3938 10233 3931 10210 3919 10220
TIME...MOT...LOC 2013Z 303DEG 6KT 3929 10228
$$
JRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 8, 11:54 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 11:54 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1154 AM MDT Sat Jun 8 2019 .SHORT TERM...(Today through Monday night) Issued at 219 AM MDT Sat Jun 8 2019 Another cool...yet humid airmass across the Tri State region this morning. Skies are ranging from clear in spots up to mostly cloudy/cloudy. Those areas seeing the thicker veil of clouds especially along and north of Highway 36 are seeing isolated/ scattered showers and/or rumble of thunder. Temperatures are ranging in the 60s...with dewpts mainly in the mid to upper 50s. There is a general southerly fetch to the surface winds as low pressure develops WSW of the CWA over SE Colorado. Going into today...with the airmass in place...the region is set to see another humid/warm day. From the last few days forecasts for this timeframe...the CWA will see chance for showers and thunderstorms increase from this afternoon on into the evening hours. The cold front that was set to traverse the area this afternoon/evening has slowed in latest model runs...trending more to a late afternoon/evening show for convection. Stage still set for strong to severe storms to develop in two waves...with the first coming with a shortwave this afternoon...ahead of the main front. The second round looks to occur this evening with the cold front. Westerly flow aloft with SSE flow from the surface to 850 mb...PW values around an inch or more for the area...Dcape values from 18z- 00z ranging from 400-1000 J/kg as well as decent 850-500 lapse rates all point to strong to severe storms producing large hail...damaging winds and even a few tornadoes. With such high PW values...any of these storms could also bring about flash flooding potential. The CWA remains in a Slight Risk for Excessive Rainfall. Almost the entire CWA is under a Slight Risk for severe from the SPC as well. QPF at this time for this event will range from near a half inch up to 1.50". This will all depend where storms eventually initiate...so expecting amounts to morph in tandem with storm development. Portions of the forecast area will have some patchy blowing dust occurring. Outflow from developing storms could interact with dry ground creating these conditions...but with overall areal coverage of rain expected...the CWA will see about a 6-hour window for blowing dust before ground saturation. Precipitation expected to taper slowly from west to east going into Sunday...with all activity shifting east by the afternoon. This will set up a 24-hour period of drying from Sunday night into Monday night as high pressure builds over the area. Late Monday night after 06z...an approaching shortwave from the northwest could trigger a few showers/storms going towards sunrise Tuesday morning. For temps...80s for highs today will give way to 60s on Sunday as cooler air arrives with the cold frontal passage. Low 70s return for Monday as warming trend initiates. Overnight lows will have mid 40s to mid 50s tonight give way to 40s Sunday night then trending higher to the mid 40 to low 50s by Monday night. Some temps for Sunday night may approach record lows. .LONG TERM...(Tuesday through Friday) Issued at 245 AM MDT Sat Jun 8 2019 Will start the period under northwest flow on Tuesday. An embedded shortwave trough/surface front will result in a chance of showers and thunderstorms. Instability looks fairly limited at this time, but could see a narrow corridor of enhanced instability near the front and there will be enough deep layer shear for some risk of severe storms. The western ridge will then build across the Rockies and adjacent plains for Wednesday/Thursday with mostly dry conditions. Will see low chances of thunderstorms for Thursday night as the ridge begins to break down and a weak disturbance comes out of Colorado. Appears there will be better chances on Friday with a stronger wave and more instability, especially in eastern parts of the area which may become very unstable with temperatures warming back into the 80s and plentiful moisture. Deep layer shear, however, not particularly impressive, so remains to be seen if there will be much of a severe threat on Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1145 AM MDT Sat Jun 8 2019 For Kgld, thunderstorms are expected to develop near the site in the 20z to 22z time frame. Vfr conditions are expected until thunderstorms affect the site, and then mvfr conditions are expected. Thunderstorms will continue through the night. From 04z to 12z, mvfr conditions will prevail. After 12z vfr conditions will return. Southerly winds of 15 to 20 knots with gusts to around 25 knots are expected. Once thunderstorms develop the winds will become variable at 15 to 25 mph. From 04z to 06z a cold front will begin to move through and north winds will increase into the 19 to 23 knots range with gusts up to 28 knots. For Kmck, south winds of near 18 knots with gusts near 26 knots are expected until 26 knots. From 20z to 22z thunderstorms will near the site and affect the site into the overnight hours. Vfr conditions should occur until 03z and mvfr conditions will occur through 09z. Outside of thunderstorm activity, south to southeast winds near 15 knots and gusts to near 23 knots. Around 03z, north winds near 21z knots with gusts up to 32 knots are expected and that will continue the rest of the period. Vfr conditions also return at 09z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...024 AVIATION...BULLER
Hazardous weather outlook, Jun 8, 10:32 AM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1032 AM MDT Sat Jun 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1032 AM MDT Sat Jun 8 2019 /1132 AM CDT Sat Jun 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected from mid afternoon into the overnight hours. Some of these storms will become severe with large hail, some 2 inches and larger, damaging winds with gusts up to 80 mph possible, and locally heavy rainfall that could cause flash flooding. An isolated tornado also cannot be ruled out. The strong winds could also cause blowing dust that could significantly reduce the visibility. Even though the fire danger is not high, any fire that gets started this afternoon and evening could become significant due to quickly changing and increasing winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Flooding concerns will have to be monitored on Sunday as locally heavy rainfall from the overnight period Saturday could have lingering issues for portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required from 2 PM MDT this afternoon into the overnight hours tonight.
In the hours before
Special weather statement, Jun 8, 1:44 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Goodland KS
144 PM MDT Sat Jun 8 2019
COZ091-082000-
Kit Carson County CO-
144 PM MDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON COUNTY
UNTIL 200 PM MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm near
Burlington, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Burlington.
This includes the following highways...
Interstate 70 in Colorado between mile markers 430 and 450.
Highway 385 between mile markers 182 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3948 10208 3930 10205 3921 10205 3922 10240
3939 10243
TIME...MOT...LOC 1944Z 261DEG 26KT 3932 10232
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:39 PM MDT | Special Weather Statement | GLD | Yuma | 36 min |
| Jun 7, 8:08 PM MDT | Special Weather Statement | GLD | Kit Carson | 37 min |
| Jun 7, 8:57 PM MDT | Special Weather Statement | GLD | Yuma | 33 min |
| Jun 7, 9:32 PM MDT | Special Weather Statement | GLD | Yuma | 28 min |
| Jun 8, 1:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 8, 1:54 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 32 min |
| Jun 8, 2:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 3 hr |
| Jun 8, 2:47 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 16 min |
| Jun 8, 3:04 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Jun 8, 3:09 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 51 min |
| Jun 8, 3:38 PM MDT | Tornado Warning | GLD | Yuma | 37 min |
Nearby
Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.